Alert archive / Arizona / Wind Advisories in 2008
Wind Advisory 20, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Nov 8, 2008, 2:38 PM MST. It took effect at Nov 9, 2008, 9:33 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2008, 2:38 PM MST (21:38 UTC)
- In effect from
- Nov 9, 2008, 9:33 AM MST
- Expired
- Nov 9, 2008, 7:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTWC 082138 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 238 PM MST SAT NOV 8 2008 AZZ034-035-091030- /O.NEW.KTWC.WI.Y.0020.081109T1800Z-081110T0200Z/ SANTA CRUZ COUNTY-COCHISE COUNTY- 238 PM MST SAT NOV 8 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY. A STORM SYSTEM WILL MOVE THROUGH NORTHERN ARIZONA SUNDAY AFTERNOON THROUGH SUNDAY EVENING. THIS SYSTEM WILL RESULT IN STRONG GUSTY SOUTHWEST WINDS ACROSS SANTA CRUZ AND COCHISE COUNTIES. SUSTAINED WIND SPEEDS WILL BE IN THE 25 TO 35 MPH RANGE WITH GUSTS TO 45 MPH...ESPECIALLY ACROSS THE MOUNTAINS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$
3 follow-up statements
000 WWUS75 KTWC 090930 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 230 AM MST SUN NOV 9 2008 AZZ034-035-091930- /O.CON.KTWC.WI.Y.0020.081109T1800Z-081110T0200Z/ SANTA CRUZ COUNTY-COCHISE COUNTY- 230 AM MST SUN NOV 9 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING. A STORM SYSTEM WILL MOVE THROUGH NORTHERN ARIZONA THIS AFTERNOON AND EVENING. THIS SYSTEM WILL RESULT IN STRONG GUSTY SOUTHWEST WINDS ACROSS SOUTHEAST ARIZONA...ESPECIALLY SANTA CRUZ AND COCHISE COUNTIES. SUSTAINED WIND SPEEDS WILL BE IN THE 25 TO 35 MPH RANGE WITH GUSTS TO 45 MPH...ESPECIALLY ACROSS THE MOUNTAINS. THIS MAY GENERATE SOME AREAS OF BLOWING DUST THAT WILL BRIEFLY REDUCE VISIBILITIES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KTWC 091633 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 933 AM MST SUN NOV 9 2008 AZZ019-029>033-100200- /O.EXA.KTWC.WI.Y.0020.081109T1800Z-081110T0200Z/ NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY- 933 AM MST SUN NOV 9 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. A STORM SYSTEM WILL MOVE THROUGH NORTHERN ARIZONA THIS AFTERNOON AND EVENING. THIS SYSTEM WILL RESULT IN STRONG GUSTY SOUTHWEST WINDS ACROSS SOUTHEAST ARIZONA. SUSTAINED WIND SPEEDS WILL BE IN THE 25 TO 35 MPH RANGE WITH GUSTS NEAR 40 MPH. THE WIND WILL BE ESPECIALLY STRONG IN THE MOUNTAINS. ALONG WITH STRONG WINDS...AREAS OF BLOWING DUSTY WITH REDUCE VISIBILITIES WILL BE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AZZ034-035-100200- /O.CON.KTWC.WI.Y.0020.081109T1800Z-081110T0200Z/ SANTA CRUZ COUNTY-COCHISE COUNTY- 933 AM MST SUN NOV 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. A STORM SYSTEM WILL MOVE THROUGH NORTHERN ARIZONA THIS AFTERNOON AND EVENING. THIS SYSTEM WILL RESULT IN STRONG GUSTY SOUTHWEST WINDS ACROSS SOUTHEAST ARIZONA...ESPECIALLY SANTA CRUZ AND COCHISE COUNTIES. SUSTAINED WIND SPEEDS WILL BE IN THE 25 TO 35 MPH RANGE WITH GUSTS TO 45 MPH...ESPECIALLY ACROSS THE MOUNTAINS. THIS MAY GENERATE SOME AREAS OF BLOWING DUST THAT WILL BRIEFLY REDUCE VISIBILITIES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KTWC 100153 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 653 PM MST SUN NOV 9 2008 AZZ019-029>035-100300- /O.EXP.KTWC.WI.Y.0020.000000T0000Z-081110T0200Z/ NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 653 PM MST SUN NOV 9 2008 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. WIND SPEEDS ACROSS SOUTHEAST ARIZONA HAVE WEAKENED BELOW ADVISORY CRITERIA. HOWEVER...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ALONG A COLD FRONT WHICH CONTINUES TO MOVE EAST ACROSS SOUTHEAST ARIZONA. WIND GUSTS ASSOCIATED WITH THESE STORMS MAY BRIEFLY APPROACH 50 MPH THROUGH MIDNIGHT. THESE GUSTY WINDS ASSOCIATED WITH THE THUNDERSTORMS WILL NOT BE WIDESPREAD ENOUGH TO CONTINUE TO ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 8, 2:38 PM MST, 0 minutes earlier.
Area forecast discussion, Nov 8, 2:38 PM MST, 0 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE TUCSON AZ 238 PM MST SAT NOV 8 2008 CORRECTION TO WIND ADVISORY EFFECTIVE TIMES. .SYNOPSIS...A PACIFIC STORM SYSTEM WILL AFFECT THE AREA SUNDAY AND BRING GUSTY WINDS AND A FEW SHOWERS TO THE AREA...ESPECIALLY FROM TUCSON EAST. MONDAY AND TUESDAY WILL BE COOLER WITH A VERY SLIGHT CHANCE OF SHOWERS. DRY WITH WARMER TEMPERATURES FROM WEDNESDAY INTO NEXT WEEKEND. && .DISCUSSION...HIGH PRESSURE ALOFT...WHICH BROUGHT A SUNNY AND WARMER DAY TO SOUTHEAST ARIZONA...WILL CONTINUE TO SLIDE EAST TONIGHT. THIS WILL ALLOW THE CHANGES WEVE BEEN ADVERTISING FOR SEVERAL DAYS TO OCCUR STARTING LATER TONIGHT...AS THE WEATHER SYSTEM CURRENTLY AFFECTING THE PACIFIC NORTHWEST AND NORTHERN CALIFORNIA...STARTS TO INFLUENCE OUR SENSIBLE WEATHER. FIRST WILL BE AN INCREASE IN MID-HIGH LEVEL CLOUDS WHICH WILL HELP IN BRINGING WARMER OVERNIGHT LOWS...ESPECIALLY EAST OF TUCSON. SECOND WILL BE THE TIGHTENING OF PRESSURE GRADIENTS RESULTING IN A BREEZY TO WINDY SUNDAY WITH SOME AREAS APPROACHING WIND ADVISORY CRITERIA. HAVE DECIDED TO HOIST A WIND ADVISORY FOR SUNDAY BETWEEN 11 AM AND 7 PM FOR COCHISE AND SANTA CRUZ COUNTIES WHILE KEEPING GRAHAM/GREENLEE AND EASTERN PIMA COUNTY JUST BELOW CRITERIA. THIRD WILL BE SOME INCREASE IN LOW LEVEL MARINE LAYER MOISTURE. HOW MUCH IS ADVECTED ACROSS THE AREA ON SUNDAY WILL BE CRITICAL TO POSSIBLE FIRE WEATHER CONCERNS...WHICH ARE ADDRESSED IN THE FIRE WEATHER SECTION BELOW. FOURTH IS THE PRETTY GOOD UPPER LEVEL DYNAMICS THAT WILL WORK ON THE LIMITED MOISTURE TO BRING A CHANCE OF SPRINKLES/LIGHT SHOWERS LATE SUNDAY AFTERNOON INTO SUNDAY EVENING. PRIME TIME LOOKS LIKE BETWEEN 5PM AND 11PM SUNDAY WITH THE HIGHEST POPS IN NORTHERN GREENLEE COUNTY. SNOW LEVELS WILL REMAIN ABOVE THE PEAKS SUNDAY MORNING BEFORE FALLING INTO THE 9000-10000 FOOT RANGE SUNDAY AFTERNOON AND THEN DOWN TO AROUND 6500 FEET IN THE WHITES AND TO 9000 FEET ALONG THE INTERNATIONAL BORDER. HIGH TEMPERATURES ON SUNDAY WILL BE A FEW DEGREES WARMER THAN TODAY BEFORE THE COOLER AIR MOVES IN SUNDAY NIGHT INTO MONDAY. DUE TO UNCERTAINTY ON AMOUNT OF AVAILABLE MOISTURE...SNOW ACCUMULATION FORECAST A BIT DIFFICULT. I WENT WITH AROUND AN INCH IN THE WHITES BUT WOULDNT BE SURPRISED IF ITS MORE IN THE 2-3 RANGE. LATER SHIFTS HAVE TIME TO RESOLVE THIS ISSUE. MAIN TROUGH THRU THE AREA MONDAY MORNING BUT SOME MORE ENERGY SLIDES IN FROM THE NORTH OF BACK SIDE OF SYSTEM. THIS WILL KEEP THINGS A BIT UNSETTLED ALONG WITH COOLER TEMPERATURES. HIGH PRESSURE BUILDS OVER CALIFORNIA LATER IN THE WEEK WITH DRY NORTHERLY FLOW OVER THE AREA. THIS WILL RESULT IN A WARMING TREND BUT LIKELY NOT AS WARM AS THE GFS IS INDICATING. && .FIRE WEATHER...PRESSURE GRADIENTS WILL BE INCREASING OVERNIGHT INTO SUNDAY AS A WEATHER SYSTEM APPROACHES THE AREA FROM THE WEST. EXPECT SOUTHWEST WINDS LATE SUNDAY MORNING INTO SUNDAY AFTERNOON TO BE IN THE 15 TO 35 MPH WITH GUSTS UP TO 35 TO 45 MPH RANGE. OVER THE PAST SEVERAL DAYS WEVE SEEN LITTLE OVERNIGHT RECOVERY AND IT IS STILL UNDETERMINED HOW DEEP THE MARINE LAYER WILL BE OFF THE SOUTHERN CALIFORNIA COAST AND HOW MUCH OF THIS MOISTURE WILL ADVECT ACROSS THE AREA SUNDAY MORNING. AT THIS TIME WE ARE NOT CONSIDERING ANY FIRE WEATHER PRODUCTS BUT CONDITIONS WILL HAVE TO BE MONITORED IN CASE A SHORT LEAD TIME RED FLAG WARNING WILL NEED TO BE ISSUED. AT THIS TIME I DO NOT BELIEVE WE WILL HIT THE REQUIRED THREE HOURS OF CRITICAL VALUES...BUT IT BEARS WATCHING...ESPECIALLY ACROSS SOUTHERN FIRE WEATHER ZONE 148 (SANTA CRUZ AND COCHISE COUNTIES). && .AVIATION...THE SKY WILL REMAIN CLEAR UNTIL 09/06Z BEFORE HIGH CLOUDS START TO FILTER IN FROM THE WEST IN ADVANCE OF UPPER LEVEL TROF CURRENTLY ALONG THE WEST COAST. THE WIND WILL BE LIGHT AND DIURNALLY DRIVEN TONIGHT. PRESSURE GRADIENTS TIGHTEN OVERNIGHT WITH GUSTY SOUTHWEST WINDS DEVELOPING AFTER SUNRISE SUNDAY MORNING. ALL THREE TERMINAL SITES WILL HAVE SW WINDS OF 15-25KTS WITH GUSTS 28-38 KTS SUNDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .CLIMATE...VERY COLD THIS MORNING ACROSS COCHISE COUNTY WHERE DOUGLAS SET A NEW RECORD LOW TEMPERATURE FOR NOVEMBER 8 WITH 24 DEGREES EASILY BREAKING THE OLD RECORD OF 28 DEGREES SET IN 1957. WILLCOX WAS DOWN TO 22 WHICH WAS FOUR DEGREES OFF THEIR RECORD. && .TWC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY SUNDAY FOR SANTA CRUZ AND COCHISE COUNTIES FROM 11 AM TO 7 PM MST. WEATHER.GOV/TUCSON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.